Alert archive / Oregon / Gale Warnings in 2010
Gale Warning 42, NWS Medford, OR
NWS Medford, OR issued this gale warning at Oct 27, 2010, 3:32 AM PDT. It took effect at Oct 27, 2010, 8:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2010, 3:32 AM PDT (10:32 UTC)
- In effect from
- Oct 27, 2010, 8:00 PM PDT
- Expired
- Oct 28, 2010, 11:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 27, 3:30 AM PDT, 2 minutes earlier.
Area forecast discussion, Oct 27, 3:30 AM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
330 AM PDT WED OCT 27 2010
.DISCUSSION...IN THE NEAR-TERM...FOG AND LOW CLOUDS HAVE DEVELOPED
ACROSS MUCH OF THE WESTERN VALLEYS THIS MORNING WHICH WILL PREVENT
A WIDESPREAD FREEZE IN SOUTHWEST OREGON. THE STRATUS HAS SETTLED
IN WITH MUCH OF THE DOUGLAS AND JOSEPHINE COUNTY NEAR 37 DEGREES.
LOCAL FROST CONDITIONS ARE STILL POSSIBLE IN DOUGLAS AND JOSEPHINE
AND SOME FREEZING CONDITIONS ARE LIKELY IN JACKSON COUNTY DUE TO
PARTIAL CLEAR SKIES...ESPECIALLY NORTH OF MEDFORD. WILL LET THE
HEADLINES RIDE OUT THROUGH SUNRISE BUT FREEZE IMPACTS IN SOUTHWEST
OREGON WILL CERTAINLY BE LESS THAN EXPECTED.
A STRONG UPPER LOW OFF THE COAST WILL DIG SOUTHWARD BEYOND 130W
TODAY THROUGH THURSDAY. THIS LOW WILL GENERATE INCREASING SOUTH
WINDS ACROSS THE REGION THIS AFTERNOON THROUGH THURSDAY. THE
HIGHEST WIND IMPACTS WILL BE OVER THE COASTAL WATERS WHERE WINDS
WILL REACH GALE FORCE BEYOND 20 NM. ALSO...THE SHASTA VALLEY WILL
LIKELY INCREASE TO ADVISORY LEVELS AS A STRONG PRESSURE GRADIENT
DEVELOPS ACROSS THAT AREA TONIGHT.
THE SOUTH FLOW WILL ALSO GENERATE ENHANCED UPSLOPE PRECIPITATION
OVER NORTHERN CALIFORNIA TONIGHT. FAVORING THE NAM AND EC PRECIP
AMOUNTS...SNOW AMOUNTS ABOVE 5000 FEET WILL REACH ADVISORY AMOUNTS
SO HAVE POSTED THE WINTER WEATHER ADVISORY HEADLINE THERE.
NO MAJOR CHANGES WERE MADE OTHERWISE TO THE FORECAST OTHER THAN TO
REFINE LOWER POPS FOR THE FRIDAY TIME FRAME ESPECIALLY NORTH OF
THE CA BORDER. THE MODELS ARE TRENDING TOWARD A DRIER PERIOD HERE
IN BETWEEN SYSTEMS.
AS WE PROGRESS INTO THE WEEKEND...MODELS DIFFERENCES CONTINUE IN
TIMING IN THE NEXT FRONTAL SYSTEM. THE HIGHEST CONFIDENCE FOR
PRECIP IS IN THE SATURDAY NIGHT PERIOD. THE LATEST EC AND GFS
SOLUTIONS POINT TOWARD RIDGING IN THE SUNDAY NIGHT THROUGH TUESDAY
PERIOD WHICH WOULD PROVIDE MAINLY DRY AND MILD WEATHER WITH AREAS
OF OVERNIGHT AND MORNING WEST SIDE VALLEY FOG. DAY SHIFT MAY OPT
FOR LOWER POPS HERE.
&&
.AVIATION...AREAS OF IFR CIGS WEST OF THE CASCADES ACROSS INLAND
VALLEYS SHOULD BE WIDESPREAD THROUGH 16Z. LOCAL MVFR VIS IN FOG
EAST OF THE CASCADES AS WELL. AFTERNOON WEATHER WILL CLEAR TO VFR.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 9 AM PDT THIS MORNING FOR ORZ023.
FREEZE WARNING UNTIL 9 AM PDT THIS MORNING FOR ORZ024.
FREEZE WARNING UNTIL 9 AM PDT THIS MORNING FOR ORZ026.
CA...FREEZE WARNING UNTIL 9 AM PDT THIS MORNING FOR CAZ080>082.
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY FOR
CAZ081.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM PDT
THURSDAY ABOVE 5000 FEET FOR CAZ082-083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 8 PM
THIS EVENING TO 11 AM PDT THURSDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THURSDAY
FOR PZZ350-356.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT EARLY THIS MORNING FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM PDT THIS
EVENING FOR PZZ370-376.
GALE WARNING FROM 8 PM THIS EVENING TO 11 AM PDT THURSDAY FOR
PZZ370-376.
HAZARDOUS SEAS WARNING FROM 8 PM THIS EVENING TO 11 AM PDT
THURSDAY FOR PZZ370-376.Hazardous weather outlook, Oct 26, 3:04 PM PDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 304 PM PDT TUE OCT 26 2010 CAZ080>082-ORZ024-026-271600- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 304 PM PDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON. .DAY ONE...TONIGHT A FREEZE WARNING WILL BE IN EFFECT BEGINNING AT 2 AM PDT TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FREEZE WARNING WILL REMAIN IN EFFECT UNTIL 9 AM PDT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ023-271600- CENTRAL DOUGLAS COUNTY- 304 PM PDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A FROST ADVISORY WILL BE IN EFFECT BEGINNING AT 2 AM PDT TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FREEZE WARNING WILL REMAIN IN EFFECT UNTIL 9 AM PDT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 10:11 PM PDT | Gale Watch | MFR | 5 hr | |
| Oct 26, 10:11 PM PDT | Hazardous Seas Watch | MFR | 5 hr | |
| Oct 27, 3:32 AM PDT | Hazardous Seas Warning | MFR | 31 hr | |
| Oct 27, 3:32 AM PDT | Small Craft Advisory for Winds | MFR | 31 hr | |
| Oct 27, 3:32 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 31 hr | |
| Oct 27, 3:56 AM PDT | Wind Advisory | MFR | Jackson | 26 hr |
| Oct 27, 3:41 AM PDT | Winter Weather Advisory | MFR | Siskiyou | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.